Florida, 2004

Damaging Wind in Florida, July 15, 2004

July 15, 2004 · NWS JAX · 1 event in 1 county or zone

Trees down in Lake Alcyon subdivision.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees down in Lake Alcyon subdivision.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 8:40 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 15, 8:40 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT THU JUL 15 2004

.SHORT TERM...QUICK UPDATE THIS MORNING AS WX IS RAPIDLY RAMPING UP
WITH PLENTY OF INSTABILITY AND ENOUGH WINDS TO SIGNIFICANTLY TILT
STORMS. MAIN AXIS CURRENTLY ALONG I-10 IN AGREEMENT WITH 6Z WRF
MODEL. WILL UPDATE ZONES TO INCREASE POPS IN NORTH FLORIDA.
&&

.MARINE...EXPECT WINDS OFFSHORE TO WEAKEN SOME THIS AFTERNOON BEFORE
PICKING BACK UP OVERNIGHT. WILL REFLECT THIS IN UPDATE.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CAMP/WELSH
Hazardous weather outlook, Jul 15, 8:30 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT THU JUL 15 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
930 AM EDT THU JUL 15 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS LATE THIS MORNING WITH
THE EARLY DEVELOPMENT IN THE SUWANNEE VALLEY AND ALONG THE
FLORIDA/GEORGIA STATE LINE.  BEST CHANCES MAINLY IN THOSE COUNTIES
ALONG AND NORTH OF INTERSTATE 10. STORMS WILL BE MOVING EAST AT 20
MPH. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE DOWNBURST
WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL TO 2 INCHES OR MORE.

HEAT INDICES MAY APPROACH 105 DEGREES IN AREAS THAT DO NOT GET EARLY
RAIN...LATER THIS AFTERNOON. INDICES THIS HIGH CAN RESULT IN HEAT
EXHAUSTION IN A SHORT AMOUNT OF TIME. IF YOU PLAN TO BE
OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY.
DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED MAINLY AFTERNOON THROUGH LATE EVENING THUNDERSTORMS WILL
CONTINUE EACH DAY THROUGH THE PERIOD. ISOLATED STORMS WILL PRODUCE
STRONG GUSTY WINDS AND HAIL.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

WELSH

In the hours before

Special weather statement, Jul 15, 8:26 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
926 AM EDT THU JUL 15 2004

FLZ024-GAZ164-151415-
CHARLTON GA-NASSAU FL-
926 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1015 AM EDT...

AT 926 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF ST. GEORGE...OR ABOUT
17 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND BRYCEVILLE
THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jul 15, 8:32 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 AM EDT THU JUL 15 2004

FLZ025-151415-
DUVAL FL-
932 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 AM EDT...

AT 932 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF JACKSONVILLE
INTERNATIONAL...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL...OCEANWAY AND
FORT CAROLINE THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jul 15, 9:06 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 AM EDT THU JUL 15 2004

GAZ150-164-151430-
CHARLTON GA-WARE GA-
1006 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1030 AM
EDT...

AT 1006 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 16 MILES SOUTHWEST OF
HOMELAND...OR ABOUT 8 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK...
MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 1030 AM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jul 15, 9:33 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1033 AM EDT THU JUL 15 2004

GAZ165-166-151500-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
1033 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1100 AM EDT...

AT 1033 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF
COLESBURG...OR ABOUT 8 MILES EAST OF FOLKSTON...MOVING EAST AT 20
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WOODBINE...COLESBURG AND KINGSLAND THROUGH 1100 AM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jul 15, 9:42 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1042 AM EDT THU JUL 15 2004

FLZ020-022-GAZ162-163-151530-
CLINCH GA-COLUMBIA FL-ECHOLS GA-HAMILTON FL-
1042 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
COLUMBIA...HAMILTON...SOUTHERN CLINCH AND ECHOLS COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT...

AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF MAYDAY TO 12 MILES SOUTHWEST OF NEEDMORE...
MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND MAYDAY...NEEDMORE AND FARGO THROUGH 1130 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 15, 10:13 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1113 AM EDT THU JUL 15 2004

GAZ164>166-151600-
CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA-
1113 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
NOON EDT...

AT 1113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES WEST OF COLESBURG TO 7 MILES SOUTH OF KINGSLAND...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF FOLKSTON TO 7 MILES SOUTH OF
KINGSLAND...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...COLESBURG...
WOODBINE...DUNGENESS...KINGS BAY BASE...HARRIETTS BLUFF AND
CUMBERLAND ISLAND THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. $$

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
July 15, 10:30 AM EST
Where
Hamilton County, 2 mi NW of Jasper
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
30.533, -82.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405808.